MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A.; KIT, REPAIR, CATHETER, HEMODIALYSIS

COVIDIEN MFG SOLUTIONS S.A.; KIT, REPAIR, CATHETER, HEMODIALYSIS
Model Number 8888200001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the red and blue adapters showed hairline cracks at the thread of the adapter when attaching a luer-lock syringe.This was discovered pre-operatively and was not used on a patient.
 
Additional Manufacturer Narrative
A device history review revealed no discrepancies that may have contributed to a complaint of this failure mode.All quality assurance testing performed during manufacturing was acceptable.The quality assurance review of the visual, physical and dimensional evaluation results indicated that the product met specification requirements.All dhr are reviewed for accuracy prior to product release.Three adapters attached to a syringe were received for analysis.Visual evaluation was performed and revealed that the adapters were broken.It presents signs of manipulation.Manufacturing performed 100% inspection for cracked adapters which would identify this issue in the catheter assembly.The reported condition has been confirmed.Based on the available information, it can be concluded that product was manufactured according to specifications; for this reason the adapters was more likely damaged due to manipulation and the most possible root cause can be considered as misuse.The instructions for use (ifu) were not followed causing adapter over tightening.No evidence was found to link this event to a manufacturing related cause.No trends or triggers have been found.No action is deemed necessary at this time.It must be noted that in-process controls are in place to prevent nonconforming product from leaving the manufacturing operations.This complaint will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
NA
Common Device Name
KIT, REPAIR, CATHETER, HEMODIALYSIS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7285615
Report Number3009211636-2018-00049
Device Sequence Number1110029
Product Code NFK
UDI-Device Identifier10884521056282
UDI-Public10884521056282
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K092797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2021
Device Model Number8888200001
Device Catalogue Number8888200001
Device Lot Number1612500126
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2018
Initial Date Received by Manufacturer 01/23/2018
Supplement Date Received by Manufacturer02/28/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date03/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1